Cancer Home > Onsolis Withdrawal
If you abruptly stop using Onsolis (fentanyl buccal soluble film), withdrawal symptoms are likely to occur. Although these symptoms are unpleasant, they are not expected to cause life-threatening complications. Some symptoms may include chills, vomiting, and fast breathing. In order to limit withdrawal, your healthcare provider may decrease your Onsolis dose at a gradual rate.
An Introduction to Withdrawal From OnsolisOnsolis™ (fentanyl buccal soluble film) is a prescription narcotic pain medication used in people with cancer who need additional medication to treat breakthrough pain (sudden bursts of pain that "break through" regularly scheduled pain medication). As with other narcotic opioids, you may experience uncomfortable withdrawal symptoms if you suddenly stop using this medication.
What Are the Symptoms of Withdrawal?Withdrawal symptoms from Onsolis can vary, and are usually more severe with higher doses. Some symptoms may include:
- Watery eyes
- Runny nose
- Muscle pain
- Dilated (wide-open) pupils
- Joint pain
- Abdominal (stomach) cramps
- Loss of appetite
- High blood pressure (hypertension)
- Fast breathing
- Increased heart rate.
Why Does Withdrawal Occur?People may experience withdrawal symptoms after using Onsolis for an extended period. This is because the body can become physically dependent on the medication.
Physical dependence occurs when the body becomes used to a medication and needs it to function normally. Physical dependence is not the same as addiction, nor is it necessarily a sign of abuse. Instead, it is an expected and normal physical response to taking an opioid medication for long periods.
(Click Onsolis Abuse to learn more about the difference between physical dependence and addiction.)